MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 132-36-53
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Scar Tissue (2060); Implant Pain (4561); Medical device site infection (4845)
Date of Event 02/24/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that approximately 106 months after a right total hip replacement procedure, the patient underwent a revision procedure to address prosthesis wear, pain, and scarring.Revision surgery operative notes were provided.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
D10: concomitant devices are unknown.The product associated with the reported event is within the scope of recall z-1732-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was the cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The most likely cause for the reported revision due to prosthesis wear is a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.".
 
Event or Problem Description
It was reported via legal documentation approximately 8 months after a right total hip replacement surgery the patient experienced septic infection and underwent a revision procedure.A post operative revision report was provided.Post operative diagnosis noted infected right hip replacement, failed with persistent infection.Intraoperatively the surgeon observed heterotopic ossification throughout the hip and removed necrotic damaged tissues.The patient was revised to exactech devices.No surgical or medical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Corrected fields: d1, d4, d6a, d6b, d10, e1, e2, e3, g4, h4, h6 clinical codes.Updated fields: b5, g2, g3, g6, h6-investigations, h9.D10: ((b)(6)), 160-00-12 - pf stem tapered plasma sz 12; ((b)(6)), 142-36-03 - cocr fem head 36mm +3.5 offset 12/14; ((b)(6)), 120-65-35 - bone screw 6.5mm dia x 35mm long; ((b)(6)), 120-65-25 - bone screw 6.5mm dia x 25mm long; ((b)(6)), 120-65-25 - bone screw 6.5mm dia x 25mm long; ((b)(6)), 186-01-56 - integrip cc, cluster 56mm,g3; ((b)(6)), 120-65-30 - bone screw 6.5mm dia x 30mm long.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and updated information.The following sections were corrected: h6 health effect clinical codes, h6 type of investigation and investigation findings.The following section was updated: h11.Based on the available information, the patient involved in this event meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: combination of largest available femoral head and/or thinnest available liner was used, implanted with a component having a shelf age of greater than 2 years.The most likely underlying cause for the revision reported in this event is prosthesis wear and infection and a combination of risk factors specified such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: b3, d6a the most likely underlying cause for the revision reported is prosthesis wear and infection and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) however, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19424379
Report Number1038671-2024-01582
Device Sequence Number20820005
Product Code JDI
UDI-Device Identifier10885862023421
UDI-Public10885862023421
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2016
Device Catalogue Number132-36-53
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer02/25/2025
12/13/2023
06/17/2025
08/18/2025
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date02/26/2025
03/19/2025
06/19/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexUnknown